MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7518
Medical Device Problem Codes Contamination (1120); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device contamination occurred.A 2.50mm x 12mm apex balloon catheter was selected for use.However, during unpacking, it was noticed that the package was damaged.The inner pouch of the package was not intact and a visible hole was observed.The sterility of the device was compromised.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product consisted of an apex balloon catheter and packaging.The packaging, shaft, hypotube, tip and balloon were microscopically and visually examined.The boston scientific corporation (bsc) seal on the pouch was intact.There was a cut across the pouch above the bsc seal.There was no damage to the device.There was no carrier tube returned with the device.The devices balloon protector was missing.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10626673
Report Number2134265-2020-13306
Device Sequence Number11564391
Product Code LOX
UDI-Device Identifier08714729475491
UDI-Public08714729475491
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2020
Device Model Number7518
Device Catalogue Number7518
Device Lot Number0021155281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight61